Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 320, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 5, 2008, 6:14 PM CDT for Fayette County, Hardeman County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2008, 6:14 PM CDT (23:14 UTC)
- Expired
- Jul 5, 2008, 7:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Fayette County, TN, Hardeman County, TN
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1781 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:00 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 5, 3:00 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT SAT JUL 5 2008 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ACROSS EASTERN ARKANSAS AND NORTH MISSISSIPPI THIS AFTERNOON. SOME OF THESE STORMS HAVE BEEN STRONG BUT FOR THE MOST PART...HAVE STAYED UNDER SEVERE THUNDERSTORM CRITERIA. THESE STORMS WILL LIKELY CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS AS A STATIONARY FRONT REMAINS OVER THE AREA AND AN UPPER LEVEL IMPULSE MOVES ACROSS THE MIDSOUTH FROM THE NORTHWEST. THINK THE BEST CHANCE FOR CONVECTION WILL ONCE AGAIN BE LIMITED TO EASTERN ARKANSAS AND NORTH MISSISSIPPI AS DRIER AIR BEGINS TO FILTER ACROSS NORTHERN PORTIONS OF THE MIDSOUTH AS SEEN ON WATER VAPOR. AREAS OF FOG...SOME POSSIBLY DENSE...WILL DEVELOP ONCE AGAIN AFTER MIDNIGHT IN MUCH OF THE SAME LOCATIONS AS LAST NIGHT. DECIDED TO HOLD OFF ON A DENSE FOG ADVISORY FOR NOW AND WILL LET THE EVENING SHIFT REEVALUATE THIS POSSIBILITY. UPPER LEVEL TROUGH WILL SLOWLY MOVE ACROSS THE AREA ON SUNDAY HELPING TO INITIATE MORE SHOWERS AND THUNDERSTORMS ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THINK THE BEST CHANCE FOR STORMS WILL BE ACROSS NORTH MISSISSIPPI AGAIN BUT NOT AS WIDESPREAD AS TODAY. AS A RESULT...WARMEST TEMPERATURES WILL OCCUR WEST OF THE MISSISSIPPI RIVER WITH HIGHS IN THE LOW TO MID 90S WHILE AREAS EAST OF THE RIVER WILL REACH THE MID TO UPPER 80S. UPPER RIDGE WILL BEGIN TO BUILD OVER THE AREA ON MONDAY AND EVENTUALLY BRING DRIER AIR INTO THE AREA. AFTERNOON AND EVENING CONVECTION LOOKS TO DEVELOP ONCE AGAIN ACROSS NORTHEAST MISSISSIPPI ON MONDAY WHERE THE MOISTURE AND LIFT WILL BE GREATEST. THIS TREND WILL CONTINUE ON TUESDAY WHERE MOST LOCATIONS WILL BE DRY AND WARM WITH SOME AREAS NEARING THE MID 90S FOR HIGHS. BY MID WEEK...ANOTHER COLD FRONT ASSOCIATED WITH AN UPPER TROUGH WILL BEGIN TO APPROACH THE AREA FROM THE NORTH. THIS FRONT LOOKS TO STALL JUST NORTH OF THE FORECAST AREA BUT WILL BECOME A FOCUS FOR THUNDERSTORM DEVELOPMENT WEDNESDAY AND THURSDAY. AN UPPER RIDGE ONCE AGAIN BUILDS BACK ACROSS THE AREA ON FRIDAY BRINGING SOMEWHAT DRIER CONDITIONS TO THE MIDSOUTH. HIGH TEMPERATURES WILL RETURN TO THE LOW TO POSSIBLY MID 90S WITH LOWS NEAR 70 DEGREES. && .PRELIMINARY POINT TEMPS/POPS... MEM 72 91 75 92 / 30 20 10 10 MKL 66 90 70 90 / 20 20 10 10 JBR 70 93 73 95 / 30 20 10 10 TUP 69 88 71 90 / 40 30 10 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KNS
Hazardous weather outlook, Jul 5, 3:39 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 339 PM CDT SAT JUL 5 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-062245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 339 PM CDT SAT JUL 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN ARKANSAS AND NORTH MISSISSIPPI THIS EVENING. THE MAIN HAZARDS WITH ANY STRONG THUNDERSTORM THAT DEVELOPS WILL BE WIND GUSTS UP TO 40 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KNS
In the hours before
Local storm report, Jul 5, 4:40 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
440 PM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 4 S HERNANDO 34.77N 89.99W
07/05/2008 E0.75 INCH DESOTO MS TRAINED SPOTTER
PENNY SIZE HAIL ON HIGHWAY 51 AND WHEELER ROAD.
&&
CCDLocal storm report, Jul 5, 4:58 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
458 PM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL TREMONT 34.23N 88.25W
07/05/2008 E0.75 INCH ITAWAMBA MS TRAINED SPOTTER
PENNY SIZE HAIL IN TREMONT.
0425 PM HAIL 4 S HERNANDO 34.77N 89.99W
07/05/2008 E0.75 INCH DESOTO MS TRAINED SPOTTER
PENNY SIZE HAIL ON HIGHWAY 51 AND WHEELER ROAD.
&&
CCDSpecial weather statement, Jul 5, 5:29 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 529 PM CDT SAT JUL 5 2008 MSZ001-052315- DE SOTO MS- 529 PM CDT SAT JUL 5 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF HERNANDO AT 529 PM CDT... MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DESOTO COUNTY...INCLUDING THE CITY OF HERNANDO...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jul 5, 5:47 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 547 PM CDT SAT JUL 5 2008 TNZ049-050-089-052330- FAYETTE TN-HAYWOOD TN-TIPTON TN- 547 PM CDT SAT JUL 5 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 13 MILES WEST OF DANCYVILLE AT 547 PM CDT... MOVING EAST AT 12 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN FAYETTE...HAYWOOD AND TIPTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, Jul 5, 5:48 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
548 PM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL TREMONT 34.23N 88.25W
07/05/2008 E0.75 INCH ITAWAMBA MS TRAINED SPOTTER
PENNY SIZE HAIL IN TREMONT.
0425 PM HAIL 4 S HERNANDO 34.77N 89.99W
07/05/2008 E0.75 INCH DESOTO MS TRAINED SPOTTER
PENNY SIZE HAIL ON HIGHWAY 51 AND WHEELER ROAD.
0533 PM HAIL 3 NE HERNANDO 34.86N 89.95W
07/05/2008 E1.75 INCH DESOTO MS EMERGENCY MNGR
GOLF BALL HAIL ON GETWELL ROAD AND BYHALIA ROAD.
&&
CCDLocal storm report, Jul 5, 5:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
559 PM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL TREMONT 34.23N 88.25W
07/05/2008 E0.75 INCH ITAWAMBA MS TRAINED SPOTTER
PENNY SIZE HAIL IN TREMONT.
0425 PM HAIL 4 S HERNANDO 34.77N 89.99W
07/05/2008 E0.75 INCH DESOTO MS TRAINED SPOTTER
PENNY SIZE HAIL ON HIGHWAY 51 AND WHEELER ROAD.
0533 PM HAIL 3 NE HERNANDO 34.86N 89.95W
07/05/2008 E1.75 INCH DESOTO MS EMERGENCY MNGR
GOLF BALL HAIL ON GETWELL ROAD AND BYHALIA ROAD.
0555 PM FLASH FLOOD COLDWATER 34.69N 89.98W
07/05/2008 TATE MS LAW ENFORCEMENT
INTERSECTION OF WEST SERVICE ROAD AND NORTH STREET IN
COLDWATER IS FLOODED AND CLOSED TO TRAFFIC.
&&
CCDThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:54 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 36 min |
| Jul 5, 5:12 PM CDT | Flash Flood Warning | MEG | DeSoto, Lafayette, Marshall, Panola, Tate, Tunica | 89 min |
| Jul 5, 5:35 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 25 min |
| Jul 5, 6:20 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Tippah | 40 min |
| Jul 5, 3:57 AM CDT | Dense Fog Advisory | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 4 hr |
| Jul 5, 6:49 PM CDT | Areal Flood Advisory | MEG | Shelby | 36 min |
| Jul 5, 6:54 PM CDT | Areal Flood Advisory | MEG | Fayette, Hardeman | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.